Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 31, 2021, 9:09 PM CDT for Henry County, Weakley County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 9:09 PM CDT (02:09 UTC)
- Expired
- Jul 31, 2021, 9:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
Counties Henry County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
675
WWUS84 KMEG 010209
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
909 PM CDT Sat Jul 31 2021
TNZ003-004-020>022-010245-
Carroll TN-Weakley TN-Benton TN-Henry TN-Gibson TN-
909 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northern Carroll County in western Tennessee...
Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...
Northeastern Gibson County in western Tennessee...
At 909 PM CDT...strong thunderstorms producing winds in excess of 35
mph was located along a line extending from near Paris Landing State
Park to near Greenfield. Movement was east at 80 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Carroll...Weakley...northern Benton...Henry and
northeastern Gibson Counties should monitor this storm closely.
LAT...LON 3595 8865 3620 8896 3623 8896 3650 8857
3650 8806 3644 8806 3631 8796 3627 8794
3622 8795 3618 8792
TIME...MOT...LOC 0209Z 285DEG 69KT 3647 8806 3617 8886
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:49 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jul 31, 6:49 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
649 PM CDT Sat Jul 31 2021
.UPDATE...
Updated for 00Z Aviation Forecast Discussion below.
&&
.PREV DISCUSSION... /issued 348 PM CDT Sat Jul 31 2021/
DISCUSSION...
Another hot and humid day across the Mid-South. Temperatures are
mainly in the mid to upper 90s with dewpoints in the mid 70s.
Nearly every location in the Mid-South has a heat index of 105 or
greater at this hour, with a few locations at 110 or greater.
Current heat products look good with an expiration of 8PM this
evening.
Latest KNQA radar sweep shows a few isolated storms moving into
northern portions of our CWA. Storms have behaved themselves thus
far, with wind gusts mainly in the 35 to 45 mph range. These
storms are expected to weaken as they trek southeast into our area
over the next couple of hours. Behind this activity, there is a
cold front that will move into the area tonight. CAMs are
consistent with storms moving into our CWA around sundown and
persisting through the overnight hours. Activity will be confined
mainly to areas north of I-40.
The front will get hung up and stall near the Tennessee and
Mississippi border tomorrow afternoon. There will finally be a
generous push southward tomorrow afternoon, as an upper low drops
into the Ohio Valley and northwest flow develops across the region.
However, ahead of the front, heat will once again be a concern
for portions of north Mississippi. Went ahead and issued another
advisory for a row of counties in north Mississippi. Elsewhere,
high temperatures are only expected to climb into the low to mid
80s as north winds persist.
The front will finally push south tomorrow night. A few strong
storms are possible, especially over north Mississippi where the
highest instability is. Gusty winds are the main threat. Monday
will see a few lingering showers over north Mississippi, but most
the region will remain dry. Expect highs in the low to mid 80s and
comfortable humidity.
Tuesday through Thursday looks to be a beautiful stretch of
weather for the region, as an upper low remains overhead. Expect
highs in the mid 80s, low humidity, no rain, and north winds. A
few mornings could get chilly, yes I said it, with readings in the
upper 50s across rural parts of west Tennessee on Tuesday and
Wednesday. The rest of the region will see lows in the low to mid
50s.
Return flow and upper level ridging return to the region next
weekend. This will bring the return of summer conditions. Expect
increasing humidity and highs in the 90s.
AC3
&&
.AVIATION...
00Z TAFs
Surface cold front remains on track to drop into the Midsouth
overnight, most likely 09Z at MEM. Scattered SHRA/TSRA are
expected ahead of the cold front - which remains the primary
forecast challenge.
Just prior to 00Z, Isolated SHRA/TSRA were already noted on radar
60N of JBR, ahead of any of the CAM output. Storm chances at JBR
through 03Z- 04Z will depend on convective cold pool organization
ahead of the cold front over southeast MO. If this cold pool /
convective gust front can become organized, there will be TSRA
potential at MEM around 04Z. Otherwise, main TSRA window for MEM
will be associated with closer to cold frontal passage after 09Z.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 8 PM CDT this evening for
Crittenden-Cross-Lee AR-Phillips-St. Francis.
Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
Greene-Mississippi-Poinsett.
MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.
MS...Excessive Heat Warning until 8 PM CDT this evening for Alcorn-
Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
Yalobusha.
Heat Advisory from 10 AM to 8 PM CDT Sunday for Calhoun-
Chickasaw-Coahoma-Monroe-Quitman-Tallahatchie-Yalobusha.
TN...Excessive Heat Warning until 8 PM CDT this evening for Shelby.
Heat Advisory until 8 PM CDT this evening for Carroll-Chester-
Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
Haywood-Henderson-Lauderdale-Madison-McNairy-Tipton.
&&Hazardous weather outlook, Jul 31, 8:03 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 803 PM CDT Sat Jul 31 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-020315- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 803 PM CDT Sat Jul 31 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight A few strong thunderstorms to perhaps an isolated severe thunderstorm are possible tonight. Damaging winds is the main threat if any thunderstorms become severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday A heat advisory has been issued for portions of north Mississippi on Sunday, mainly south of a line from Tunica to Oxford to Tupelo for heat index values between 105 to 107 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 31, 8:07 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Memphis TN
807 PM CDT Sat Jul 31 2021
ARZ009-010145-
Clay AR-
807 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT
FOR...
Clay County in eastern Arkansas...
At 806 PM CDT...a strong thunderstorm producing wind gusts up to 45
mph was located over Neelyville, or 11 miles northeast of Corning,
moving southeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also likely with this thunderstorm. The onset of strong winds will
likely preceded rainfall.
People in Clay County should monitor this storm closely.
LAT...LON 3650 9019 3633 9008 3632 9008 3626 9061
3627 9064 3650 9075
TIME...MOT...LOC 0106Z 317DEG 32KT 3657 9050Special weather statement, Jul 31, 8:35 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
835 PM CDT Sat Jul 31 2021
ARZ009-MOZ113-010200-
Clay AR-Dunklin MO-
835 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT
FOR...
Northeastern Clay County in eastern Arkansas...
Northeastern Dunklin County in southeastern Missouri...
At 834 PM CDT...a strong thunderstorm producing wind gusts up to 55
mph was located over Saint Francis, or near Chalk Bluff Natural
Area, moving east at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm. Strong winds and areas of
blowing dust my precede heavy rainfall.
People in northeastern Clay and northeastern Dunklin Counties should
monitor this storm closely.
LAT...LON 3646 8996 3641 8996 3639 8997 3639 8996
3625 8996 3642 9028 3650 9024 3650 9022
3652 9022 3652 9021 3653 9021
TIME...MOT...LOC 0134Z 283DEG 30KT 3645 9015Special weather statement, Jul 31, 8:40 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
840 PM CDT Sat Jul 31 2021
MOZ115-TNZ001-002-019-010215-
Pemiscot MO-Lake TN-Obion TN-Dyer TN-
840 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 915 PM CDT
FOR...
East central Pemiscot County in southeastern Missouri...
Southern Lake County in western Tennessee...
Southwestern Obion County in western Tennessee...
Northeastern Dyer County in western Tennessee...
At 840 PM CDT...a strong thunderstorm producing wind gusts up to 50
mph was located near Portageville, moving southeast at 35 mph.
People in east central Pemiscot...southern Lake...southwestern Obion
and northeastern Dyer Counties should monitor this storm closely.
LAT...LON 3632 8915 3607 8932 3625 8969 3637 8957
3634 8954 3635 8952 3636 8951 3638 8951
TIME...MOT...LOC 0140Z 298DEG 29KT 3636 8971Special weather statement, Jul 31, 8:56 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
856 PM CDT Sat Jul 31 2021
ARZ018-028-MOZ113-115-TNZ019-010230-
Greene AR-Mississippi AR-Pemiscot MO-Dunklin MO-Dyer TN-
856 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT
FOR...
Northeastern Greene County in eastern Arkansas...
Northern Mississippi County in eastern Arkansas...
Southwestern Pemiscot County in southeastern Missouri...
Southern Dunklin County in southeastern Missouri...
West central Dyer County in western Tennessee...
At 855 PM CDT...a strong thunderstorm producing wind gusts up to 55
mph was located over Senath, moving southeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also likely with this thunderstorm. Areas of blowing dust may
precede the onset of heavy rainfall.
People in northeastern Greene...northern Mississippi...southwestern
Pemiscot...southern Dunklin and west central Dyer Counties should
monitor this storm closely.
LAT...LON 3600 8951 3575 9021 3591 9029 3599 9029
3600 9033 3619 9043 3622 9032 3620 9032
3620 9019 3623 9013 3624 9013 3627 9011
3627 9009 3629 9008 3630 9004
TIME...MOT...LOC 0155Z 316DEG 42KT 3613 9014Special weather statement, Jul 31, 9:00 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
900 PM CDT Sat Jul 31 2021
MOZ113-115-TNZ001-010230-
Pemiscot MO-Dunklin MO-Lake TN-
900 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT
FOR...
Pemiscot County in southeastern Missouri...
East central Dunklin County in southeastern Missouri...
Southwestern Lake County in western Tennessee...
At 900 PM CDT...a strong thunderstorm producing wind gusts of 50 to
55 mph was located near Deering, or 8 miles east of Kennett, moving
southeast at 35 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Pemiscot...east central Dunklin and southwestern Lake
Counties should monitor this storm closely.
LAT...LON 3639 8997 3639 8994 3624 8946 3619 8952
3618 8963 3615 8959 3613 8959 3609 8968
3605 8968 3601 8973 3628 9008 3640 8998
TIME...MOT...LOC 0200Z 303DEG 31KT 3628 8990Special weather statement, Jul 31, 9:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
909 PM CDT Sat Jul 31 2021
TNZ003-004-020>022-010245-
Carroll TN-Weakley TN-Benton TN-Henry TN-Gibson TN-
909 PM CDT Sat Jul 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 945 PM CDT
FOR...
Northern Carroll County in western Tennessee...
Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...
Northeastern Gibson County in western Tennessee...
At 909 PM CDT...strong thunderstorms producing winds in excess of 35
mph was located along a line extending from near Paris Landing State
Park to near Greenfield. Movement was east at 80 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Carroll...Weakley...northern Benton...Henry and
northeastern Gibson Counties should monitor this storm closely.
LAT...LON 3595 8865 3620 8896 3623 8896 3650 8857
3650 8806 3644 8806 3631 8796 3627 8794
3622 8795 3618 8792
TIME...MOT...LOC 0209Z 285DEG 69KT 3647 8806 3617 8886The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:33 AM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tishomingo | 57 min |
| Aug 1, 9:30 AM CDT | Special Weather Statement | MEG | Calhoun | 45 min |
| Aug 1, 9:33 AM CDT | Special Weather Statement | MEG | Monroe | 27 min |
| Aug 1, 10:09 AM CDT | Special Weather Statement | MEG | Monroe | 36 min |
| Aug 1, 5:51 PM CDT | Special Weather Statement | MEG | Calhoun | 24 min |
| Aug 1, 6:35 PM CDT | Special Weather Statement | MEG | Monroe | 25 min |
| Aug 1, 6:39 PM CDT | Special Weather Statement | MEG | Chickasaw | 36 min |
| Jul 31, 8:40 PM CDT | Special Weather Statement | MEG | Lake | 35 min |
| Jul 31, 8:57 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 48 min |
| Jul 31, 9:26 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 49 min |
| Jul 31, 9:44 PM CDT | Special Weather Statement | MEG | Lauderdale | 31 min |
| Jul 31, 9:58 PM CDT | Special Weather Statement | MEG | Crockett | 32 min |
| Jul 31, 10:05 PM CDT | Special Weather Statement | MEG | Gibson | 25 min |
| Jul 31, 10:23 PM CDT | Areal Flood Advisory | MEG | Gibson, Madison | 52 min |
| Jul 31, 10:25 PM CDT | Special Weather Statement | MEG | Carroll, Gibson | 35 min |
| Jul 31, 10:31 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Madison | 44 min |
| Jul 31, 10:33 PM CDT | Special Weather Statement | MEG | Chester, Madison | 27 min |
| Jul 31, 10:48 PM CDT | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 42 min |
| Jul 31, 11:03 PM CDT | Special Weather Statement | MEG | Hardin | 27 min |
| Jul 31, 11:05 PM CDT | Special Weather Statement | MEG | Dyer | 25 min |
| Jul 31, 11:07 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 23 min |
| Jul 31, 11:12 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 18 min |
| Jul 31, 11:29 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Henderson | 16 min |
| Jul 31, 11:31 PM CDT | Special Weather Statement | MEG | Decatur | 14 min |
| Aug 1, 4:42 AM CDT | Areal Flood Advisory | MEG | Hardin | 2 hr |
| Jul 31, 8:07 PM CDT | Special Weather Statement | MEG | Clay | 38 min |
| Jul 31, 9:06 PM CDT | Tornado Warning | MEG | Mississippi | 24 min |
| Jul 31, 7:45 PM CDT | Special Weather Statement | MEG | Pemiscot | 15 min |
| Jul 31, 8:35 PM CDT | Special Weather Statement | MEG | Dunklin | 25 min |
| Jul 31, 8:56 PM CDT | Special Weather Statement | MEG | Dunklin | 34 min |
| Jul 31, 9:00 PM CDT | Special Weather Statement | MEG | Pemiscot | 30 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.